MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTF03, 5X100 KII FIOS Z-THR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTF03, 5X100 KII FIOS Z-THR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTF03
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: laparoscopic procedure.Event description: confirmed device was inserted using standard downward force with 10-2 twisting motion.Device snapped within first few seconds of insertion (only initial layer of skin pushed through).The surgeon subsequently used a replacement port of same product code with no issues.Patient was above average weight, no previous surgery.No changes in health resulting from the event.Device replaced with no issue.No additional intervention required intervention: the surgeon subsequently used a replacement port of same product code with no issues.Patient status: no issues.
 
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of a damaged trocar, both the cannula and obturator were bent.The wall thickness of the cannula and obturator were measured and met specifications.Based on the condition of the returned unit and similar previous incidents, it is likely that the reported event was caused by a high force exerted on the unit during insertion.It is possible that the physical characteristics of the patient contributed to the force exerted on the unit during insertion.This event was initially reported based on the description of the event.However, based on the evaluation of the returned unit, applied medical determined that this event is not reportable as a bent trocar is unlikely to cause or contribute to death or serious injury.

Brand Name
CTF03, 5X100 KII FIOS Z-THR 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key13286069
Report Number2027111-2022-00329
Device Sequence Number14630057
Product Code GCJ
UDI-Device Identifier00607915123550
UDI-Public(01)00607915123550(17)240623(30)01(10)1419168
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2024
Device Model NumberCTF03
Device Catalogue Number101138401
Device Lot Number1419168
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2022
Supplement Date Received by Manufacturer01/11/2022
Initial Report FDA Received Date01/18/2022
Supplement Report FDA Received Date03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown